MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An other health care professional reported that, following intraocular lens (iol) implant procedure, patient's vision was not as expected.The lens was exchanged in a secondary procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in a.2., a.3., b.2., b.3., b.5., b.6., d.10., e.4.And h.10.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stated that a 14.5 diopter lens was exchanged for a 14.0 diopter lens due to wrong iol power and axis placement.This does not meet criteria for reporting based on applicable medical device regulations.A lens exchange from one power to a different power is an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target when the initial lens calculations did not achieve the intended outcome.There is no reported defect or fault with the lens.Patient issues have been resolved.Surgeon¿s prognosis is good.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14831723
Report Number9612169-2022-00294
Device Sequence Number2382434
Product Code MJP
UDI-Device Identifier00380652249782
UDI-Public00380652249782
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.145
Device Lot Number21265412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale